Alert archive / Oklahoma / Red Flag Warnings in 2009
Red Flag Warning 12, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Feb 16, 2009, 3:42 PM CST for 22 counties in Oklahoma; 5 counties in Texas. It took effect at Feb 17, 2009, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2009, 3:42 PM CST (21:42 UTC)
- In effect from
- Feb 17, 2009, 12:00 PM CST
- Expired
- Feb 17, 2009, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Norman, OK
All 27 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 116 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Feb 16, 2:43 PM CST, 59 minutes earlier.
Area forecast discussion, Feb 16, 2:43 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
243 PM CST MON FEB 16 2009
.DISCUSSION...
UPPER LOW OFF CALIFORNIA COAST WILL BEGIN TO LIFT EAST TONIGHT
INTO TUESDAY AS NEXT SYSTEM APPROACHES NORTHWEST COAST. MEANWHILE...
ANOTHER UPPER WAVE WILL MOVE SOUTH AND EAST IN NORTHERN STREAM
WHICH WILL USHER COLDER AIR SOUTHWARD.
LOW CLOUDS...HIGHER HUMIDITY WILL LIFT NORTH TONIGHT IN RESPONSE
TO WEST COAST SYSTEM. BY EARLY TUESDAY MORNING...A DRYLINE WILL
EXTEND FROM OKLAHOMA/TEXAS PANHANDLES INTO SOUTHWEST TEXAS. NAM
SLIGHTLY SLOWER WITH INITIAL WAVE AND DOES NOT MIX DRYLINE TO EAST
AS QUICK AS GFS. WILL ACCEPT EC SOLUTION WHICH PLACES DRYLINE FROM
SWO/OKC/ WEST OF SPS BY OZ WEDNESDAY. THEREFORE WILL EXPAND FIRE
WX WATCH A LITTLE EAST AND PLACE WESTERN THIRD OF OK/ N TEXAS IN
RED FLAG WARNING. 8H-7H WINDS BEHIND DRYLINE WILL RESULT IN GUSTS
IN THE 40-45+ RANGE TUESDAY AFTERNOON. THEREFORE WILL ALSO ISSUE
WIND ADVISORY GENERALLY WEST OF ENID/EL RENO/BINDER AND NORTH OF
HOLLIS/HOBART/BINGER. HIGHEST IMPACT WILL BE ACROSS FAR WC/NW OK
WHERE LOWEST HUMIDITY AND STRONGER WINDS ARE EXPECTED. THESE AREAS
HAVE ALSO BEEN EXTREMELY DRY OVER THE LAST SEVERAL MONTHS.
PACIFIC FRONT WILL OVERTAKE DRYLINE TUESDAY NIGHT WITH CONTINENTAL
AIRMASS ARRIVING DURING THE DAY WEDNESDAY.
THURSDAY WILL BE COOL AS SURFACE HIGH SETTLES OVER THE SOUTHERN
PLAINS. ANOTHER ROUND OF COLDER AIR WILL ARRIVE SATURDAY...BUT
TEMPERATURES WILL REBOUND FRIDAY AHEAD OF THE NEXT SURFACE
ANTICYCLONE. TEMPERATURES WILL BEGIN TO WARM SUNDAY INTO MONDAY
AS THE UPPER RIDGE FLATTENS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 44 70 41 54 / 0 10 10 10
HOBART OK 45 76 41 60 / 0 0 0 0
WICHITA FALLS TX 47 74 44 68 / 0 10 10 10
GAGE OK 43 72 34 57 / 0 0 0 0
PONCA CITY OK 41 66 41 53 / 0 10 10 10
DURANT OK 46 65 46 69 / 20 20 30 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR OKZ007-012-018-023-024-038-044.
WIND ADVISORY FROM 12 PM TO 7 PM CST TUESDAY FOR OKZ004>007-
009>012-014>018-021>024-033>035.
RED FLAG WARNING FROM 12 PM TO 7 PM CST TUESDAY FOR OKZ004>006-
009>011-014>017-021-022-033>037.
TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR TXZ086-089.
RED FLAG WARNING FROM 12 PM TO 7 PM CST TUESDAY FOR TXZ083>085-
087-088.
&&
SIXHazardous weather outlook, Feb 16, 12:03 PM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 AM CST MON FEB 16 2009
OKZ004>048-050>052-TXZ083>090-171300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 AM CST MON FEB 16 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
LIGHT RAIN SHOWERS MAY DEVELOP ACROSS PORTIONS OF SOUTH-CENTRAL AND
SOUTHEAST OKLAHOMA TONIGHT AS MOISTURE INCREASES AND A MID-LEVEL
DISTURBANCE MOVES ACROSS TEXAS. HOWEVER...INSTABILITY IS NOT
EXPECTED TO BE SUFFICIENT FOR THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY FEB 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...LESS THAN 10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...ZERO.
OTHER HAZARDOUS WEATHER...
STRONG SOUTH WINDS...WITH GUSTS IN EXCESS OF 30 MPH...WILL BE SEEN
OVER NORTHWEST AND WEST-CENTRAL OKLAHOMA THIS AFTERNOON AND TONIGHT.
THIS WILL IMPACT TRAVEL FOR MOTORCYCLISTS AND THOSE IN HIGH-PROFILE
VEHICLES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
ON TUESDAY...SOUTH WINDS WILL DRAW UP A MODIFIED RETURN OF GULF
MOISTURE AHEAD OF A DEVELOPING DRY LINE. THE DRY LINE WILL SURGE TO
NEAR INTERSTATE-35 BY LATE AFTERNOON AS AN UPPER-LEVEL TROUGH MOVES
INTO THE PLAINS. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY
EVENING...ESPECIALLY OVER FAR SOUTHEAST OKLAHOMA. CURRENT
EXPECTATIONS ARE THAT THE STORMS WILL BE ROOTED IN THE MID LEVELS...
WHICH WILL LIMIT INSTABILITY...AND KEEP THE RISK FOR SEVERE WEATHER
LOW. THIS OUTLOOK COULD CHANGE IF THE UPPER-LEVEL SYSTEM AND
ASSOCIATED DRY LINE MOVEMENT WERE TO SLOW DOWN...ALLOWING MORE TIME
FOR ADDITIONAL MOISTURE RETURN INTO SOUTHEAST PARTS OF OKLAHOMA.
OTHER HAZARDOUS WEATHER...
THE RISK OF WILDFIRES TUESDAY WILL BECOME SUBSTANTIALLY MORE
FAVORABLE FOR THE RAPID SPREAD OF ANY WILDFIRES THAT OCCUR. VERY
WARM...DRY...AND WINDY WEATHER IS EXPECTED BEHIND THE DRY LINE. THIS
WILL BE MOST EVIDENT ACROSS WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS. ALTHOUGH TEMPERATURES WILL DROP BY WEDNESDAY...DRY AND GUSTY
NORTHWEST WINDS WILL MAINTAIN FIRE WEATHER CONCERNS.
STRONG WINDS WITH WIND GUSTS TO AROUND 50 MPH WILL BE POSSIBLE
TUESDAY...MAINLY ACROSS THE NORTHWEST HALF OF OKLAHOMA. THIS WILL
MAKE TRAVEL ON AREA ROADWAYS DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES AND MOTORCYCLISTS. UNSECURED OUTDOOR OBJECTS...SUCH AS
LAWN CHAIRS AND TRASH CANS...MAY ALSO BLOW AROUND EASILY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:39 PM CST | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Comanche and 17 more | 27 hr |
Nearby
Red Flag Warnings in Oklahoma, 2009Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.